Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Archived

This topic is now archived and is closed to further replies.

LaRue

Blood glucose drop immediately? Why?

Recommended Posts

LaRue

Hi All.

 

I'm having a get together at my house, but this surprised me enough to excuse myself to ask this question.

 

Friends are over, kind of a pot luck. I'd gotten busy this afternoon, got over hungry.

 

Bottom line, a friend made homemade quesadillas with goat cheese and mushrooms, and  I decided to enjoy one. Not a good decision, the carbs sparked cravings.

 

Well, then someone else showed up with a box of pastries, and yes, I said I was already out of keto with the torilla, and thouroughly enjoyed one. Didn't/don't want another, and if the past is anything to go by, I won't do something like this again for months.

 

Anyway, within 15 minutes of the pastry, I tested, and my BG was 76. I took it again, and it was 67.

 

What's going on?

 

Does this mean I did produce an bunch of insulin to counteract it?

 

 

Share this post


Link to post
Share on other sites
Kit

Yes, it's called a reactive hypo. I would make sure to check yourself at a few more later points. Mostly to see what happens.

Share this post


Link to post
Share on other sites
Hammer

I agree with Kit.  A reactive hypo is when you eat too many carbs, your pancreas releases insulin to cover those carbs, but since you are insulin resistant, some of that insulin that was released, isn't used.  Since some of this insulin wasn't used to transfer the glucose into your blood cells, your body detects that your glucose levels are still too high, so your pancreas releases more insulin.  At some point, your insulin resistance decreases, and that means that the first amount of insulin that was released is now being used, as well as the second amount of insulin that was released, is now being used.  That's too much insulin, so your glucose levels will drop too low, and you'll end up having a hypo, or more correctly, a reactive hypo.

Share this post


Link to post
Share on other sites
LaRue

Thanks everyone. 

 

I took it a little more than an hour later, and it was 124.

 

I'm at 104 this morning.

 

It'll be a few months before I spulrge again like that!

Share this post


Link to post
Share on other sites

×

Important Information

By using this site, you agree to our Terms of Use.